MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954460
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 03/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 2 years post implant of ventralight st mesh, patient was diagnosed with obstruction, adhesions and abdominal pain thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists adhesions and pain as possible complications.This emdr represents ventralight st (device #3).An additional supplemental emdr was submitted to represent ventrio st (device #1) and an emdr was submitted to represent sorbafix enhanced (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per additional information provided: on (b)(6) 2014 - patient was diagnosed with umbilical hernia thereby underwent laparoscopic repair with the implant of ventrio st mesh (device #1) and sorbafix enhanced (device #2).Per operative notes, ¿the hernia was measured, a ventrio st mesh (device #1) was then placed into the abdominal wall and tacked with sorbafix enhanced (device #2)." on (b)(6) 2015 - patient was diagnosed with abdominal pain, recurrent hernia thereby underwent open repair with the removal of mesh (device#1), sorbafix enhanced (device#2) and implant of ventralight st mesh (device#3).Per operative notes, ¿if could take out the mesh and the tacks, may be his pain would go away, particularly if removal of the tacks.The mesh was dissected off posteriorly and noted that inferior of the mesh had already pulled away from the fascia and the hernia was recurring.All the mesh (device #1) and tacks (device #2) were removed.A ventralight st mesh (device#3) was then placed into the abdomen." on (b)(6) 2017 - patient was diagnosed with abdominal pain and intra-abdominal adhesions to the mesh and bowel obstruction thereby underwent open repair with the removal of mesh (device #3).Per operative notes, ¿some adhesions to the mesh, attached to the bowel was taken down.The mesh (device #3) was removed." attorney alleges that the patient had adhesions, bowel obstruction, pain, hernia recurrence and emotional injuries.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20618838
Report Number1213643-2024-094804
Device Sequence Number7353814
Product Code FTL
UDI-Device Identifier00801741031625
UDI-Public(01)00801741031625(17)160728(10)HUYH0092
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2016
Device Catalogue Number5954460
Device Lot NumberHUYH0092
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexMale
Patient Weight136 KG